Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 87, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 23, 2008, 11:23 PM CDT for Clay County, Ray County, Missouri. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2008, 11:23 PM CDT (04:23 UTC)
- Expired
- Apr 24, 2008, 3:18 PM CDT
- In force
- 16 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fishing River near Mosby (MBYM7).
- Action stage
- 12 ft
- Minor stage
- 18 ft
- Moderate stage
- 26 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KEAX 240424
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1123 PM CDT WED APR 23 2008
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING STREAMS...
FISHING RIVER NEAR MOSBY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CLAY...RAY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC047-177-250423-
/O.NEW.KEAX.FL.W.0087.080424T0423Z-080425T0911Z/
/MBYM7.1.ER.000000T0000Z.080424T0700Z.080424T0911Z.NO/
1123 PM CDT WED APR 23 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE FISHING RIVER NEAR MOSBY.
* UNTIL LATE THURSDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST....RISE ABOVE FLOOD STAGE BY LATE THIS EVENING AND
CONTINUE TO RISE TO NEAR 19.2 FEET BY EARLY THURSDAY MORNING.
* AT 18.0 FEET...FIELDS NEAR MOSBY FLOOD...AND A LOW-WATER CROSSING
ON WEST ROAD IS IMPASSABLE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
FISHING RIVER
MOSBY 18 19.2 EARLY THURSDAY MORNING
$$2 follow-up statements
000
WGUS83 KEAX 240709
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
209 AM CDT THU APR 24 2008
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BLACKWATER RIVER AT VALLEY CITY
BLACKWATER RIVER NEAR BLUE LICK
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...COOPER...JOHNSON...
PETTIS...SALINE
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
FISHING RIVER NEAR MOSBY
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CASS...CLAY...
HENRY...JOHNSON...RAY
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC037-083-101-250709-
/O.CON.KEAX.FL.W.0088.080424T1317Z-080427T0227Z/
/BLRM7.2.ER.080424T1317Z.080425T0000Z.080426T0227Z.NO/
209 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK AT BLAIRSTOWN.
* FROM THIS MORNING TO SATURDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:00 AM THURSDAY THE STAGE WAS 15.6 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO
RISE TO NEAR 23.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY FRIDAY BEFORE MIDNIGHT.
* AT 23.0 FEET...FLOODING OCCURS AT THE WEST APPROACH TO THE N
HIGHWAY BRIDGE LOCATED 0.2 MILES WEST OF BLAIRSTOWN. FLOODING ALSO
OCCURS ACROSS B HIGHWAY NEAR BIG CREEK WHICH IS SEVERAL MILES
NORTHWEST OF BLAIRSTOWN.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 15.6 THU 01 AM 23.2 THIS EVENING
$$
MOC101-159-250708-
/O.EXT.KEAX.FL.W.0089.080424T1800Z-080426T0100Z/
/VLYM7.1.ER.080424T1800Z.080425T0000Z.080425T0100Z.NO/
209 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* FROM THIS AFTERNOON TO FRIDAY EVENING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 1:50 AM THURSDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
RISE TO NEAR 22.2 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY THIS EVENING.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 17.9 THU 02 AM 22.2 THIS EVENING
$$
MOC053-195-250708-
/O.EXT.KEAX.FL.W.0090.080424T0742Z-080428T0520Z/
/BLVM7.1.ER.080424T0742Z.080426T0600Z.080427T0520Z.NO/
209 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 1:45 AM THURSDAY THE STAGE WAS 23.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING
AND CONTINUE TO RISE TO NEAR 25.7 FEET BY EARLY SATURDAY MORNING.
THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SUNDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
BLUE LICK 24 23.2 THU 02 AM 25.7 EARLY SATURDAY MORNING
$$
MOC047-177-250708-
/O.CON.KEAX.FL.W.0087.000000T0000Z-080425T0911Z/
/MBYM7.1.ER.080424T0511Z.080424T0800Z.080424T0911Z.NO/
209 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE FISHING RIVER NEAR MOSBY.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:48 PM WEDNESDAY THE STAGE WAS 17.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING
AND CONTINUE TO RISE TO NEAR 18.7 FEET BY EARLY THIS MORNING. THE
RIVER WILL FALL BELOW FLOOD STAGE BY EARLY THIS MORNING.
* AT 18.0 FEET...FIELDS NEAR MOSBY FLOOD...AND A LOW-WATER CROSSING
ON WEST ROAD IS IMPASSABLE.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
FISHING RIVER
MOSBY 18 17.9 THU 12 AM 18.7 EARLY THIS MORNING
$$
MOC013-037-083-250708-
/O.CON.KEAX.FL.W.0086.000000T0000Z-080426T1624Z/
/URHM7.2.ER.080422T2214Z.080425T0000Z.080425T1624Z.NO/
209 AM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL SATURDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:02 PM WEDNESDAY THE STAGE WAS 21.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 26.4 FEET BY THIS EVENING. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE FRIDAY MORNING.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 21.0 WED 08 PM 26.4 THIS EVENING
$$000
WGUS83 KEAX 242018
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
318 PM CDT THU APR 24 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS...
FISHING RIVER NEAR MOSBY
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...CLAY...RAY
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING STREAMS...
BIG CREEK AT BLAIRSTOWN
BLACKWATER RIVER AT VALLEY CITY
GRAND RIVER NEAR SUMNER
PETITE SALINE CREEK NEAR BOONVILLE
SOUTH GRAND RIVER AT URICH
AFFECTING THE FOLLOWING COUNTIES IN MISSOURI...BATES...CARROLL...
CASS...CHARITON...COOPER...HENRY...JOHNSON...LINN...LIVINGSTON...
PETTIS.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY MORNING
AND EARLY AFTERNOON AS A COLD FRONT MOVES ACROSS THE AREA. THIS
SYSTEM WILL BE MOVING QUICKLY AND ADDITIONAL HEAVY RAINFALL IS
PRESENTLY NOT EXPECTED.
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
MOC037-083-101-252018-
/O.EXT.KEAX.FL.W.0088.000000T0000Z-080427T0051Z/
/BLRM7.2.ER.080424T1300Z.080425T0000Z.080426T0051Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BIG CREEK AT BLAIRSTOWN.
* UNTIL SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:00 PM THURSDAY THE STAGE WAS 22.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.2 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* AT 23.0 FEET...FLOODING OCCURS AT THE WEST APPROACH TO THE N
HIGHWAY BRIDGE LOCATED 0.2 MILES WEST OF BLAIRSTOWN. FLOODING ALSO
OCCURS ACROSS B HIGHWAY NEAR BIG CREEK WHICH IS SEVERAL MILES
NORTHWEST OF BLAIRSTOWN.
* AT 20.0 FEET...THE WEST BANK OF THE CREEK BEGINS TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BIG CREEK
BLAIRSTOWN 20 22.0 THU 03 PM 23.2 THIS EVENING
$$
MOC101-159-252017-
/O.EXT.KEAX.FL.W.0089.000000T0000Z-080426T2212Z/
/VLYM7.2.ER.080424T0900Z.080425T0000Z.080425T2212Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE BLACKWATER RIVER AT VALLEY CITY.
* UNTIL SATURDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 3:07 PM THURSDAY THE STAGE WAS 25.6 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 22.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* AT 25.0 FEET...COUNTY HIGHWAY E NEAR VALLEY CITY AND HIGHWAY 23
NEAR THE PERRY STATE WILDLIFE AREA ARE UNDER WATER.
* AT 22.0 FEET...WOODLANDS AND FARM FIELDS ALONG THE RIVER BEGIN TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
BLACKWATER RIVER
VALLEY CITY 22 25.6 THU 03 PM 27.0 THIS EVENING
$$
MOC047-177-242048-
/O.CAN.KEAX.FL.W.0087.000000T0000Z-080425T0911Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FISHING RIVER NEAR MOSBY.
* AT 7:52 AM THURSDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 17.5 FEET. THE
RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY FRIDAY MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
FISHING RIVER
MOSBY 18 17.5 THU 08 AM 12.7 LATE THIS AFTERNOON
$$
MOC033-041-115-117-252017-
/O.EXT.KEAX.FL.W.0091.000000T0000Z-080428T0210Z/
/SNZM7.2.ER.080424T2305Z.080425T1200Z.080427T0210Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE GRAND RIVER NEAR SUMNER.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 PM THURSDAY THE STAGE WAS 23.9 FEET.
* MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 31.0 FEET BY FRIDAY MORNING. THE RIVER WILL FALL BELOW
FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT.
* AT 28.0 FEET...RURAL ROADS ARE UNDER WATER.
* AT 26.0 FEET...RURAL LAND ADJACENT TO THE RIVER IS FLOODED.
* AT 23.0 FEET...BOTTOMLAND 1 TO 2 MILES SOUTH OF THE GAGE BEGINS TO
FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
GRAND RIVER
SUMNER 26 23.9 THU 03 PM 31.0 FRIDAY MORNING
$$
MOC053-252017-
/O.EXT.KEAX.FL.W.0092.080424T2015Z-080426T1332Z/
/BONM7.1.ER.080424T1659Z.080425T0600Z.080425T1332Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE PETITE SALINE CREEK NEAR BOONVILLE.
* FROM THIS AFTERNOON TO SATURDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 3:09 PM THURSDAY THE STAGE WAS 16.6 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 16.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.0 FEET BY
EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY
MORNING.
* AT 16.0 FEET...LOW-LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
PETITE SALINE CREEK
BOONVILLE 16 16.6 THU 03 PM 17.0 EARLY FRIDAY MORNING
$$
MOC013-037-083-252017-
/O.EXT.KEAX.FL.W.0086.000000T0000Z-080427T2130Z/
/URHM7.2.ER.080422T2214Z.080425T0600Z.080426T2130Z.NO/
318 PM CDT THU APR 24 2008
THE FLOOD WARNING CONTINUES FOR
THE SOUTH GRAND RIVER AT URICH.
* UNTIL SUNDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:25 AM THURSDAY THE STAGE WAS 25.6 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 24.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 27.0 FEET BY
EARLY FRIDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE
SATURDAY AFTERNOON.
* AT 24.0 FEET...FLOODING OCCURS ACROSS LOCATIONS WITHIN 0.5 TO 1.5
MILES OF THE RIVER. AREAS AFFECTED INCLUDE LOW-LYING PASTURES ALONG
WITH CROPLAND AND SECONDARY ROADS.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
SOUTH GRAND RIVER
URICH 24 25.6 THU 09 AM 27.0 EARLY FRIDAY MORNING
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 23, 11:09 PM CDT, 14 minutes earlier.
Area forecast discussion, Apr 23, 11:09 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1109 PM CDT WED APR 23 2008
.DISCUSSION...
STRONG CONVECTION IS PRESENTLY EXITING THE EXTREME ERN CWA WITH AN
OUTFLOW BOUNDARY PUSHING WELL SOUTH OF THE CWA. THIS HAS STABILIZED
MUCH OF MO AND ERN KS WITH MAINLY STRATIFORM RAIN REPORTED ACROSS THE
SERN ONE HALF OF THE CWA. THE SHORTWAVE TROUGH INITIATING THE
ACTIVITY WAS LOCATED FM CNTRL KS SOUTH TO NRN TX WITH THE STRONGEST
PORTION OF THE TROUGH LOCATED IN NRN TEXAS. A STRONG CONVECTION
COMPLEX WAS LOCATED IN NRN TX...ESSENTIALLY INTERRUPTING STRONG
MOISTURE TRANSPORT INTO ERN OKLAHOMA AND SWRN MO.
DUE TO THE STABLE SFC ENVIRONMENT AND THE LACK OF RESPECTABLE H8
THETAE ADV...DO NOT EXPECT ANY ADDITIONAL ORGANIZED CONVECTION
ACROSS THE CWA THE REMAINDER OF TNGT. THE RUC APPEARS TO SHOW THE
SITUATION QUITE WELL WITH THE LATEST NAM CLUELESS ON THE DEVELOPMENT
WHICH OCCURRED THIS EVENING. THE NRN PORTION OF THE SHORTWAVE WILL
ONLY AID IN DRIVING LIGHT TO MODERATE STRATIFORM RAIN NORTH OUT OF
SERN KS.
WILL HOLD THE FLOOD WATCH FOR TNGT...MAINLY DUE TO CURRENT
WARNINGS...BUT MAY DROP IN A FEW HOURS.
DB
&&
.PREV DISCUSSION... /ISSUED 705 PM CDT WED APR 23 2008/
.MESOSCALE AND SHORT TERM DISCUSSION...
LATEST REGIONAL RADAR IMAGERY SHOWS A LARGE CLUSTER OF THUNDERSTORMS
CONTINUING TO EXPAND FROM EAST CENTRAL KS SOUTHWEST ACROSS OK/TX
EARLY THIS AFTERNOON. THIS ACTIVITY IS BEING DRIVEN ON A FAIRLY
STOUT WARM/MOISTURE ADVECTION REGIME ONGOING BENEATH A VERY MOIST
SUBTROPICAL UPPER JET THAT CONTINUED TO OVERSPREAD THE PLAINS.
MEANWHILE...LATEST SUBJECTIVE SURFACE ANALYSIS AND RADAR IMAGERY
SHOW A WARM FRONT EXTENDING FROM THE LEADING EDGE OF THE CONVECTION
EASTWARD ACROSS CENTRAL MO. THIS BOUNDARY HAS BEEN STEADILY
REINFORCED BY DIFFERENTIAL HEATING ALONG THE EDGE OF PERSIST ANVIL
DEBRIS...WHICH HAS THUS FAR SUPPRESSED ADDITIONAL CONVECTION FURTHER
EAST. ALTHOUGH AIRMASS OVER MO IS SOMEWHAT DRIER DUE TO EASTERLY
COMPONENT TO LOW LEVEL FLOW...INCREASING CUMULUS DEPTH ALONG/SOUTH
OF THE EFFECTIVE BOUNDARY (PRIMELY OVER THE OZARKS) SUGGESTS THAT
ADDITIONAL DEVELOPMENT/FOCUS AREA COULD BEGIN TO POP WITHIN THE NEXT
HOUR. WITH TEMPS NEAR 80F AND DWPTS NOW IN THE LOWER 60S...MLCAPES
HAVE INCREASED 1500-2000 J/KG. HOWEVER... VERTICAL SHEAR REMAINS
QUITE WEAK...LIMITING ANY EXPECTED SEVERE THREAT TO MARGINAL HAIL
WITHIN STRONGER PULSE UPDRAFTS.
OTHERWISE...CONVECTIVE OUTFLOW...WARM FRONT AND SEVERAL EMBEDDED
MIDLEVEL IMPULSES WILL GRADUALLY COMBINE TO YIELD AN INCREASINGLY
FAVORABLE ENVIRONMENT FOR DEEP CONVECTION THROUGH THE OVERNIGHT
HOURS...ESPECIALLY OVER THE SRN HALF OF THE CWA. 12Z MODELS SEEM TO
HAVE POORLY HANDLED THE ONGOING AIRMASS ACROSS THE PLAINS AND EXPECT
QPF TO BE MUCH MORE PROLIFIC THAN THAT OFFERED BY THE NAM/GFS
SOLUTIONS. IN FACT...AS LOW LEVEL JET BEGINS TO STRENGTHEN/VEER
OVERNIGHT...PRECIPITABLE WATERS GREATER THAN 1 INCH SHOULD QUICKLY
OVERSPREAD THE AREA WITH SLOW MOVING/ERRATIC STORM MOTIONS LEADING
TO POCKETS OF TORRENTIAL RAINFALL.
ACTIVITY WILL LIKELY PERSIST THROUGH MUCH OF THURSDAY MORNING BEFORE
LIFTING NORTHEAST INTO IOWA/ILLINOIS. SUBSIDENCE IN THE WAKE OF
FINAL LEAD IMPULSE SHOULD ALLOW SKIES TO BECOME AT LEAST PARTLY
SUNNY TOMORROW AFTERNOON...WITH TEMPERATURES REBOUNDING INTO THE 75
TO 80 DEGREE RANGE. HAVE DROPPED POPS DOWN TO AROUND 20 PERCENT FOR
THE AFTERNOON AND EVENING HOURS.
FORECAST FOR FRIDAY PROBABLY REMAINS THE BIGGEST QUESTION MARK AS
PRIMARY UPPER WAVE LIFTS NEGATIVE TILT INTO THE UPPER MIDWEST. THIS
SCENARIO TYPICALLY DOES NOT PROVIDE THE BEST FOCUS FOR CONVECTION
ACROSS THE CWA...AS PACIFIC FRONT/DRYLINE PUSH THROUGH WITH LIMITED
LOW LEVEL CONVERGENCE AND MOISTURE LARGELY SHUNTED EASTWARD. PRIND
THAT FRONT WILL MOVE THROUGH MAINLY BEFORE 18Z...EXPECT THAT ANY
SCATTERED/BROKEN LINE OF FRONTAL CONVECTION WILL BE GENERALLY WEAK
AND SHORT-LIVED. TEMPERATURES ALSO A CHALLENGE AS POST-FRONTAL COLD
ADVECTION IS NOT ALL THAT STOUT...AND RAPID CLEARING COULD ALLOW
TEMPERATURES TO SPIKE BEFORE LEVELING OFF IN THE AFTERNOON. HAVE
GONE WARMER THAN MOST OF THE OBJECTIVE GUIDANCE WITH THIS IN MIND.
BOOKBINDER
LONG TERM (SATURDAY-WEDNESDAY)...
LATE WEEK STORM SYSTEM SHOULD BE ON ITS WAY OUT BY THE BEGINNING OF
THE WEEKEND WITH A BRIEF BREAK IN THE ACTIVITY EXPECTED SATURDAY.
EXPECTING TEMPERATURES TO RETURN CLOSE TO NORMAL WITH A LACK OF
SIGNIFICANT COLDER AIR TO FILTER SOUTHWARD BEHIND LATE WEEK SYSTEM
AND RETURN FLOW QUICKLY SWINGING BACK INTO THE AREA.
CHANGES ON THE WAY AS PROGRESSIVE PATTERN CONTINUES WITH THE NEXT
UPPER LEVEL SHORT WAVE TO AFFECT THE AREA BY SATURDAY NIGHT. CHC
POPS STILL LOOK REASONABLE ALONG ASSOCIATED WEAK SFC REFLECTION FROM
LATE SATURDAY NIGHT THROUGH SUNDAY MORNING. MAIN FLY IN THE OINTMENT
WILL BE WITH LACK OF DEEP AVAILABLE LLVL MOISTURE AS MOST WILL BE
SCOURED OUT BY PREVIOUS SYSTEM.
DECENT CANADIAN PUSH OF COOLER AIR TO FILTER SOUTHWARD INTO THE AREA
FOR THE REMAINDER OF SUNDAY AND INTO MONDAY...AND HAVE KEPT BELOW
NORMAL TEMPS TO ACCOUNT. SOMEWHAT OF A BREAK FROM THE ACTIVE PERIOD
THROUGH THE BEGINNING OF THE WEEK AS WESTERN US UPPER RIDGING SLIDES
EASTWARD INTO THE PLAINS. MODELS HINTING AT NEXT SIGNIFICANT UPPER
TROUGH TO DEEPEN ACROSS THE WESTERN US FROM MID TO LATE WEEK.
APPEARS TO BE A SLIGHT CHC OF PRECIP BY MIDWEEK ASSOCIATED WITH THE
FIRST WAVE TO EJECT INTO THE PLAINS. HOWEVER CONFIDENCE IS LOW ATTM
AND HAVE ONLY MENTIONED SLIGHT CHC POPS FOR THE TIME BEING.
OTHERWISE...TEMPS THROUGH MIDWEEK LOOK TO RETURN CLOSE TO NORMAL
VALUES.
DEROCHE
.AVIATION...
FOR THE 00Z TAFS...A LINE OF THUNDERSTORMS HAS MOVED THROUGH THE
TERMINALS WITH AN AREA OF STRATIFORM RAIN WITH EMBEDDED THUNDER TO
AFFECT THE TERMINALS THROUGH 04Z. COLD AND STABLE COLD POOL HAS
WORKED INTO EXTREME WRN MO AND WILL LIKELY STABILIZE THE ATMOSPHERE
THROUGH AT LEAST 06Z. IT IS QUESTIONABLE WHETHER THERE WILL BE
ENOUGH INSTABILITY AFTER MIDNIGHT AS SHORTWAVES PROGRESS NORTHEAST
OUT OF OKLAHOMA. WILL HAVE TO MONITOR LATEST SFC AND RADAR TRENDS
TO ASSESS THE THREAT OF CONVECTION FROM 06Z TO 15Z. AFT 15Z...THE
THREAT OF CONVECTION WILL END AS THE LAST SHORTWAVE MOVES THROUGH.
OTHERWISE...AN MVFR CIG DECK IS POSSIBLE LATE TONIGHT AND EARLY
THURSDAY.
DB
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH UNTIL NOON THURSDAY FOR MOZ003-MOZ004-MOZ005-MOZ006-
MOZ007-MOZ008-MOZ013-MOZ014-MOZ015-MOZ016-MOZ017-MOZ020-
MOZ021-MOZ022-MOZ023-MOZ024-MOZ025-MOZ028-MOZ029-MOZ030-
MOZ031-MOZ032-MOZ033-MOZ037-MOZ038-MOZ039-MOZ040-MOZ043-
MOZ044-MOZ045-MOZ046-MOZ053-MOZ054.
KS...FLOOD WATCH UNTIL NOON THURSDAY FOR KSZ057-KSZ060-KSZ103-KSZ104-
KSZ105.Hazardous weather outlook, Apr 23, 1:03 PM CDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CDT WED APR 23 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 103 PM CDT WED APR 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. CLUSTERS OF THUNDERSTORMS EXTENDING FROM EAST CENTRAL KANSAS TO WESTERN TEXAS EARLY THIS AFTERNOON...EMBEDDED WITHIN AN INCREASINGLY MOIST AND UNSTABLE AIRMASS. THIS ACTIVITY IS EXPECTED TO SLOWLY PROGRESS TOWARD THE OUTLOOK AREA OVERNIGHT INTO THURSDAY MORNING. ALTHOUGH A FEW STORMS MAY PRODUCE LARGE HAIL UP TO THE SIZE OF QUARTERS...THE GREATER THREAT WILL BE WITH LOCALLY HEAVY RAINFALL PRODUCED BY SLOW MOVING THUNDERSTORMS. ALTHOUGH MUCH OF THE HEAVY RAINFALL IS EXPECTED TO OCCUR ALONG AND SOUTH OF A WICHITA TO SPRINGFIELD LINE...ANY THUNDERSTORMS THAT DO REACH INTO THE AREA WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WITH AMOUNTS IN EXCESS OF AN INCH AND A HALF POSSIBLE. A FLOOD WATCH HAS BEEN POSTED FOR THE POTENTIAL OF RENEWED FLOODING DUE TO THIS RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY MORNING...SHOWERS AND THUNDERSTORMS SHOULD BE ONGOING ACROSS CENTRAL AND NORTH CENTRAL MISSOURI...WITH THE POTENTIAL OF HEAVY RAINFALL AND HAIL. THE FLOOD WATCH REMAINS IN EFFECT UNTIL THE NOON HOUR. BY THAT TIME THE RAIN SHOULD BE LIFTING NORTHEAST OF THE REGION. A STRONGER STORM SYSTEM WILL BE BRINGING A COLD FRONT INTO NORTHWEST MISSOURI AND NORTHEAST KANSAS DURING THE DAY FRIDAY... WITH THE POTENTIAL OF MORE THUNDERSTORMS. THIS ACTIVITY MAY BECOME SEVERE...ESPECIALLY ACROSS THE EASTERN HALF OF THE OUTLOOK AREA FRIDAY AFTERNOON...WITH THE POTENTIAL FOR LARGE HAIL...DAMAGING WIND GUSTS AND MORE HEAVY RAINFALL BEFORE THE FRONT CLEARS THE AREA FRIDAY EVENING. YET ANOTHER STORM SYSTEM WILL BRING THUNDERSTORMS TO THE REGION SATURDAY NIGHT AND INTO SUNDAY. IT IS TOO SOON TO TELL IF THERE WILL BE ANY SEVERE POTENTIAL WITH THIS SYSTEM. HOWEVER...ANY ADDITIONAL RAINFALL ON THE ALREADY VERY WET GROUND WOULD INCREASE THE LIKELIHOOD OF ADDITIONAL FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR THIS EVENING IN EASTERN KANSAS AND WESTERN MISSOURI. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY OBSERVED FLOODING. BOOKBINDER
In the hours before
Special weather statement, Apr 23, 7:22 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 722 PM CDT WED APR 23 2008 MOZ053-054-240045- BATES-HENRY- 722 PM CDT WED APR 23 2008 ...SIGNIFICANT WEATHER ALERT FOR BATES AND WESTERN HENRY COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HUME TO 7 MILES SOUTH OF RICH HILL...MOVING NORTHEAST AT 43 MPH. THESE STORMS WILL BE NEAR... BUTLER BY 740 PM CDT. 7 MILES SOUTH OF ADRIAN BY 745 PM CDT. THE TOWNS OF FOSTER AND PASSAIC ARE ALSO IN THE PATH OF THESE STORMS. PENNY SIZE HAIL...WINDS AROUND 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. CUTTER
Local storm report, Apr 23, 7:52 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
752 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 1 NNE RICHMOND 39.29N 93.97W
04/23/2008 E0.88 INCH RAY MO PUBLIC
&&
SFORTINLocal storm report, Apr 23, 8:30 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
830 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST GALLATIN 39.91N 93.96W
04/23/2008 E60 MPH DAVIESS MO CO-OP OBSERVER
&&
ABAILEYLocal storm report, Apr 23, 9:21 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
921 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD 2 E KANSAS CITY 39.12N 94.51W
04/23/2008 JACKSON MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
GARDNER AND CHOUTEAU PARKWAY
&&
SFORTINLocal storm report, Apr 23, 9:27 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM FLASH FLOOD 2 NE GLADSTONE 39.23N 94.53W
04/23/2008 CLAY MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
80TH STREET AND SOCCER DRIVE
&&
SFORTINLocal storm report, Apr 23, 10:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1017 PM CDT WED APR 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL WARRENSBURG 38.76N 93.73W
04/23/2008 E1.00 INCH JOHNSON MO LAW ENFORCEMENT
0626 PM HAIL 1 NW MOUND CITY KS 38.15N 94.83W
04/23/2008 E1.00 INCH LINN KS LAW ENFORCEMENT
0637 PM HAIL CLIFTON CITY 38.77N 93.05W
04/23/2008 E1.00 INCH COOPER MO TRAINED SPOTTER
0710 PM HAIL 1 NNE RICHMOND 39.29N 93.97W
04/23/2008 E0.88 INCH RAY MO PUBLIC
0737 PM FLASH FLOOD 2 E KANSAS CITY 39.12N 94.51W
04/23/2008 JACKSON MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD AT THE INTERSECTION OF
GARDNER AND CHOUTEAU PARKWAY
0737 PM FLASH FLOOD 2 NE GLADSTONE 39.23N 94.53W
04/23/2008 CLAY MO FIRE DEPT/RESCUE
WATER RUNNING OVER THE ROAD NEAR INTERSECTION OF N.E.
80TH STREET AND SOCCER DRIVE
0750 PM TSTM WND GST GALLATIN 39.91N 93.96W
04/23/2008 E60.00 MPH DAVIESS MO CO-OP OBSERVER
&&
ABAILEYThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:10 PM CDT | Flash Flood Warning | EAX | Ray | 5 hr |
| Apr 23, 7:21 PM CDT | Areal Flood Advisory | EAX | Caldwell, Daviess, Gentry, Harrison, Worth | 4 hr |
| Apr 23, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess | 38 min |
| Apr 23, 7:38 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 23 min |
| Apr 23, 7:57 PM CDT | Areal Flood Advisory | EAX | Carroll, Johnson, Lafayette | 3 hr |
| Apr 23, 8:26 PM CDT | Areal Flood Advisory | EAX | Carroll, Grundy, Henry, Johnson, Livingston, Pettis and 1 more | 3 hr |
| Apr 23, 8:31 PM CDT | Flash Flood Warning | EAX | Lafayette | 4 hr |
| Apr 24, 12:52 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 27 hr |
| Apr 24, 12:52 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 31 hr |
| Apr 24, 12:52 AM CDT | River Flood Warning | EAX | Cooper, Saline | 4 days |
| Apr 24, 4:54 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| Apr 24, 5:47 AM CDT | Areal Flood Warning | EAX | Cooper, Henry, Howard, Johnson, Lafayette, Pettis and 1 more | 7 hr |
| Apr 24, 7:54 AM CDT | River Flood Warning | EAX | Cooper | 24 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.